Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 46, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 2, 2008, 3:13 AM CST for 17 counties in Kansas. It took effect at Dec 3, 2008, 1:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 3:13 AM CST (09:13 UTC)
- In effect from
- Dec 3, 2008, 1:00 AM CST
- Expired
- Dec 3, 2008, 3:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 020913 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 313 AM CST TUE DEC 2 2008 ...STRONG WINDS BEHIND A STRONG COLD FRONT TONIGHT... .A STRONG COLD FRONT WILL PUSH SOUTHWARD THROUGH CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT. BEHIND THIS FRONT...NORTHERLY WINDS WILL INCREASE SIGNIFICANTLY. THE STRONGEST WINDS WILL OCCUR AN HOUR OR TWO BEHIND THE FRONT. KSZ032-033-047>051-021715- /O.NEW.KICT.WI.Y.0046.081203T0700Z-081203T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 313 AM CST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY. NORTHERLY WINDS WILL INCREASE BEHIND A COLD FRONT TONIGHT. WITHIN AN HOUR OR TWO BEHIND THE FRONT...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-067>069-082-083-091>093-021715- /O.NEW.KICT.WI.Y.0046.081203T1000Z-081203T1800Z/ MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 313 AM CST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 12 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM CST WEDNESDAY. NORTHERLY WINDS WILL INCREASE BEHIND A COLD FRONT TONIGHT. WITHIN AN HOUR OR TWO BEHIND THE FRONT...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
5 follow-up statements
000 WWUS73 KICT 020915 CCA NPWICT URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 313 AM CST TUE DEC 2 2008 ...STRONG WINDS BEHIND A STRONG COLD FRONT TONIGHT... .A STRONG COLD FRONT WILL PUSH SOUTHWARD THROUGH CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT. BEHIND THIS FRONT...NORTHERLY WINDS WILL INCREASE SIGNIFICANTLY. THE STRONGEST WINDS WILL OCCUR AN HOUR OR TWO BEHIND THE FRONT. KSZ032-033-047>051-022200- /O.NEW.KICT.WI.Y.0046.081203T0700Z-081203T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 313 AM CST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY. NORTHERLY WINDS WILL INCREASE BEHIND A COLD FRONT TONIGHT. WITHIN AN HOUR OR TWO BEHIND THE FRONT...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-067>069-082-083-091>093-022200- /O.NEW.KICT.WI.Y.0046.081203T1000Z-081203T1800Z/ MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 313 AM CST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 12 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM CST WEDNESDAY. NORTHERLY WINDS WILL INCREASE BEHIND A COLD FRONT TONIGHT. WITHIN AN HOUR OR TWO BEHIND THE FRONT...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
000 WWUS73 KICT 022151 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 351 PM CST TUE DEC 2 2008 KSZ032-033-047>051-031030- /O.EXT.KICT.WI.Y.0046.081203T0700Z-081203T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 351 PM CST TUE DEC 2 2008 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 12 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 12 PM CST WEDNESDAY. GUSTY NORTH WINDS WILL INCREASE BEHIND A COLD FRONT TONIGHT. WITHIN AN HOUR OR TWO BEHIND THE FRONT...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-067>069-082-083-091>093-031030- /O.EXT.KICT.WI.Y.0046.081203T1000Z-081203T2100Z/ MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 351 PM CST TUE DEC 2 2008 ...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY. GUSTY NORTH WINDS WILL INCREASE BEHIND A COLD FRONT EARLY WEDNESDAY MORNING. SUSTAINED WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH ARE LIKELY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOWERTON
000 WWUS73 KICT 030938 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 AM CST WED DEC 3 2008 KSZ032-033-047>051-031800- /O.CON.KICT.WI.Y.0046.000000T0000Z-081203T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 338 AM CST WED DEC 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. GUSTY NORTH WINDS WILL CONTINUE THROUGH THE MORNING. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE TO BE LIKELY BEFORE DIMINISHING TO 15 TO 20 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-067>069-082-083-091>093-031800- /O.CON.KICT.WI.Y.0046.081203T1000Z-081203T2100Z/ MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 338 AM CST WED DEC 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SUSTAINED WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH MID-AFTERNOON BEFORE GRADUALLY DIMINISHING TO 10 TO 15 MPH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
000 WWUS73 KICT 031801 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1201 PM CST WED DEC 3 2008 KSZ032-033-047>051-031915- /O.CAN.KICT.WI.Y.0046.000000T0000Z-081203T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON 1201 PM CST WED DEC 3 2008 ...WIND ADVISORY IS EXPIRED... THE WIND ADVISORY FOR CENTRAL KANSAS HAS EXPIRED. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ KSZ052-053-031915- /O.CAN.KICT.WI.Y.0046.000000T0000Z-081203T2100Z/ MARION-CHASE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS 1201 PM CST WED DEC 3 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND ADVISORY. THE WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. BECAUSE OF THE THE WIND ADVISORY HAS BEEN CANCELED. $$ KSZ067>069-082-083-091>093-032100- /O.CON.KICT.WI.Y.0046.000000T0000Z-081203T2100Z/ RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 1201 PM CST WED DEC 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SUSTAINED WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH MID-AFTERNOON BEFORE GRADUALLY DIMINISHING TO 10 TO 15 MPH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ELDER
000 WWUS73 KICT 032057 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 257 PM CST WED DEC 3 2008 KSZ067>069-082-083-091>093-032200- /O.EXP.KICT.WI.Y.0046.000000T0000Z-081203T2100Z/ RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO... AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY 257 PM CST WED DEC 3 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY HAS EXPIRED. NORTH WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA. BECAUSE OF THAT THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ ELDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:00 AM CST, 13 minutes earlier.
Area forecast discussion, Dec 2, 3:00 AM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 AM CST TUE DEC 2 2008 .DISCUSSION... MAIN FORECAST CONCERNS PERTAIN TO THE TIMING AND STRENGTH OF THE POLAR FRONT TONIGHT...AND PRECIPITATION CHANCES ON WEDNESDAY. TODAY-WEDNESDAY: POTENTIAL VORTICITY ANOMALY IS PUSHING SOUTHWARD THROUGH CANADA...WITH ARCTIC AIR PUSHING SOUTHWARD ALONG IT. TEMPERATURES DROP OFF QUICKLY BEHIND THE FRONT AT THE SURFACE...WITH TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO BEHIND THE FRONT EARLY THIS MORNING. THIS IS THE AIRMASS THAT WILL BE SURGING THROUGH THE PLAINS TONIGHT. SOUTHERLY AND SOUTHWESTERLY WINDS WILL ALLOW TEMPERATURES TO WARM UP SIGNIFICANTLY ACROSS THE FORECAST AREA TODAY AHEAD OF THE FRONT. THE POLAR FRONT WILL MAKE A QUICK TRIP THROUGH THE CENTRAL PLAINS TONIGHT...LIKELY PUSHING THROUGH THE FORECAST AREA BY ABOUT 12Z WEDNESDAY. WE EXPECT THAT THE TIMING OF THIS FRONT WILL BE ABOUT 3 HOURS FASTER THAN THE 02/00Z NAM IS SHOWING...AND THE 02/06Z NAM IS ACTUALLY SHOWING THIS TREND IN THE TIMING. THE POSITIVE TILT OF THE TROUGH AND STRONG PRESSURE RISES BEHIND THE FRONT WILL HELP PUSH THE FRONT THROUGH QUICKLY...AND A COUPLE HOURS AFTER THE FRONTAL PASSAGE...WINDS WILL INCREASE SIGNIFICANTLY. THE STRONGEST WINDS WILL ONLY LAST A COUPLE HOURS...BUT WILL BE STRONG NONETHELESS. CONFIDENCE IS HIGH ENOUGH AT THIS TIME THAT WE WILL ISSUE A WIND ADVISORY FOR CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT. CONFIDENCE IS LOWER IN SUCH STRONG WINDS ACROSS SOUTHEAST KANSAS...SO WILL HOLD OFF ON THAT AREA FOR NOW. TEMPERATURES WILL BE SIGNIFICANTLY COLDER ON WEDNESDAY THAN TUESDAY WITH CONTINUED COLD AIR ADVECTION THROUGH THE DAY. CLOUD COVER ALONG WITH THE COLD AIR ADVECTION WILL KEEP TEMPERATURES FROM CLIMBING MORE THAN A FEW DEGREES...IF EVEN THAT MUCH...THROUGH THE DAY WEDNESDAY. THE OTHER CONCERN WITH THIS SYSTEM IS THE PRECIPITATION CHANCE ON WEDNESDAY. MOST LOCATIONS WILL SEE SOME LIGHT SNOW DURING A QUICK PERIOD OF FRONTOGENESIS AS A PIECE OF ENERGY MOVES THROUGH FROM THE POLAR VORTEX. THIS PIECE OF ENERGY WILL HELP DEEPEN THE TROUGH AND KEEP THE COLD AIR OVER THE AREA FOR A COUPLE DAYS. THE GREATEST CHANCE FOR ACCUMULATING SNOW WILL BE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...WITH THE GREATEST AMOUNT (AN INCH OR LESS) EXPECTED ALONG AND JUST WEST OF THE KANSAS TURNPIKE. THURSDAY-MONDAY: ANOTHER FRONT WILL MOVE THROUGH THE FORECAST AREA ON FRIDAY NIGHT INTO THE WEEKEND. THIS FRONTAL PASSAGE LOOKS TO BE DRY AT THIS TIME. TEMPERATURES MAY BE A FEW DEGREES COOLER BEHIND THE FRONT...BUT WILL WARM UP TO ABOVE NORMAL THROUGH THE WEEKEND. CURRENT FORECAST LOOKS TO BE ON TRACK...SO NO SIGNIFICANT CHANGES MADE FOR THIS ISSUANCE. SCHRECK && .FIRE WEATHER... FIRE DANGER THIS AFTERNOON WILL BE HIGH TO MAYBE VERY HIGH AS RELATIVE HUMIDITIES DROP TO AROUND 30 PERCENT AND SOUTHERLY WINDS INCREASE TO 15 TO 25 MPH. OF GREATER CONCERN IS TONIGHT AS THE COLD FRONT PUSHES THROUGH CENTRAL AND SOUTHEAST KANSAS. NORTH WINDS BEHIND THE FRONT WILL BE QUITE GUSTY...WITH WINDS OVER 30 TO 35 MPH LIKELY. THESE WINDS WILL CAUSE THE GRASSLAND FIRE DANGER TO CLIMB INTO THE VERY HIGH CATEGORY FOR A FEW HOURS EARLY WEDNESDAY MORNING. HIGH FIRE DANGER WILL CONTINUE ACROSS THE FORECAST AREA THROUGH THE DAY ONCE WINDS BECOME A BIT LIGHTER. SCHRECK && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU BENIGN VFR CONDITIONS SLATED AREAWIDE. SURFACE HIGH CENTER OVER TX/LA WILL SHIFT EWD TO SERN CONUS BY TUES PM...WHILE LEE TROFFING CONTINUES TO DEVELOP AHEAD OF THE NEXT POLAR COLD FRONT WHICH WILL ARRIVE LATE TUES NIGHT. LIGHT S-SW COMPONENT OVERNIGHT...THEN S-SWRLY WINDS INCREASING TOWARD MIDDAY TUES AS LOW-LEVEL INVERSION ERODES SOME. EXPECTING GUSTS OF 20-26KT TUES MIDDAY ONWARD AT ALL SITES EXCEPT RSL. SRLY WINDS WILL DIMINISH SOME TUES EVE AHEAD OF SWD MOVING COLD FRONT WHICH WILL NOT REACH THE AREA TIL AFTER 06Z WED. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 35 38 19 / 0 10 40 10 HUTCHINSON 59 36 36 17 / 0 10 40 10 NEWTON 57 34 35 18 / 0 10 50 10 ELDORADO 56 35 37 18 / 0 10 50 10 WINFIELD-KWLD 57 37 40 19 / 0 10 40 10 RUSSELL 64 31 39 17 / 0 30 40 10 GREAT BEND 62 30 39 18 / 0 20 40 10 SALINA 63 33 36 20 / 0 10 40 10 MCPHERSON 61 34 36 17 / 0 10 40 10 COFFEYVILLE 58 40 46 23 / 0 10 40 10 CHANUTE 56 36 38 22 / 0 10 50 10 IOLA 56 35 37 22 / 0 10 50 10 PARSONS-KPPF 57 38 42 22 / 0 10 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 4 AM TO 12 PM CST WEDNESDAY FOR KSZ052-053- 067>069-082-083-091>093. WIND ADVISORY FROM 1 AM TO 9 AM CST WEDNESDAY FOR KSZ032-033- 047>051. &&
Hazardous weather outlook, Dec 1, 4:45 PM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 445 PM CST MON DEC 1 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-022245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 445 PM CST MON DEC 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH FIRE DANGER IS EXPECTED ON TUESDAY AFTERNOON FOR PORTIONS OF CENTRAL KANSAS. THERE WILL BE A CHANCE OF LIGHT SNOW ACROSS PORTIONS OF CENTRAL KANSAS LATE TUESDAY NIGHT...AND ACROSS MUCH OF THE AREA ON WEDNESDAY. ACCUMULATION AMOUNTS OF AN INCH OR LESS ARE POSSIBLE BY WEDNESDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. GUSTY WINDS TO 35 MPH...THAT WILL ACCOMPANY THE SNOW...MAY REDUCE VISIBILITIES TO ONE TO THREE MILES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.